Missouri, 2005

Lightning Strike in Missouri, December 28, 2005

December 28, 2005 · NWS LSX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Dec 28, 3:08 AM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Dec 28, 3:08 AM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
308 AM CST WED DEC 28 2005

.DISCUSSION...A LOT GOING ON IN THE SHORT TERM WITH SFC LOW JUST SW
OF STL. HAD SOME ISOLATED TRWS JUST N OF STL IN THE PAST COUPLE OF
HOURS...BUT INSTABILITY IS SHIFTING TO THE EAST...SO WILL REMOVE TRW
MENTION FROM MORNING HOURS. OTHERWISE...HAVE PATCHY DENSE FOG OVER
NORTHERN HALF OF CWA...WHICH WILL PERSIST THIS MORNING. LOWERED
POPS...ESPECIALLY OVER EASTERN SECTIONS OF CWA...AS MAIN ENERGY
SHIFTS AWAY FROM REGION...WILL JUST HAVE HIGH CHANCE POPS IN THIS
AREA FOR TODAY. AS FOR TEMPS...WILL SEE SLOWLY FALLING TEMPS IN THE
NORTH...STEADY THEN SLOWLY FALLING TEMPS IN THE AFTERNOON FOR
CENTRAL SECTIONS...WHILE SOUTHERN SECTIONS COULD SEE TEMPS RISE A
LITTLE INITIALLY THEN STEADY OUT OR SLOWLY FALL IN THE AFTERNOON.
ANY PCPN THAT DOES FALL WILL BE IN THE FORM OF RAIN TODAY.

LOW STRATUS WRAP AROUND CLOUDS WILL PERSIST OVERNIGHT...WITH SOME
DRIZZLE POSSIBLE FOR THE EVENING HOURS. TEMPS TO BE ABOVE FREEZING
DURING THAT TIME. LOWS WILL BE AROUND 30 NORTH TO MID 30S IN THE FAR
SOUTH.

BY THURSDAY...RIDGE WILL BE MOVING OFF TO OUR EAST...ALLOWING WINDS
TO SWITCH TO THE SE AND S. SO COULD SEE CLOUDS MOVE OUT OF SWRN
SECTIONS OF CWA...BUT REMAIN CLOUDY ELSEWHERE. AS FOR TEMPS...40S TO
BE THE RULE...WITH WARMEST TEMPS IN THE WESTERN HALF OF THE STATE.

HOWEVER...DRY WX WILL NOT LAST FOR LONG AS NEXT WEATHER SYSTEM TO
MOVE INTO CWA BY FRIDAY. GRIDS IN GOOD SHAPE...ONLY MADE MINOR
ADJUSTMENTS.

BEYOND THAT...EXTENDED FORECAST LOOKS GOOD WITH UNUSUALLY MILD
WEATHER PERSISTING THROUGH THE PERIOD.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

BYRD
Hazardous weather outlook, Dec 27, 3:34 PM CST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CST TUE DEC 27 2005

ILZ058>060-064-095>102-MOZ018-019-026-027-034>036-041-042-047>052-
059>065-072-073-282145-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE-
CRAWFORD-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-KNOX-
LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MONITEAU-MONROE-
MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. LOUIS-ST. LOUIS CITY-WARREN-
WASHINGTON-
334 PM CST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN
MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME..

ILZ065-069-070-074-079-MOZ074-075-084-085-099-282145-
CLINTON IL-FAYETTE IL-IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-
ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON IL-
334 PM CST TUE DEC 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI
AS WELL AS SOUTH CENTRAL AND FAR SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO AREA LATE
TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY MORNING
BEFORE THE STORM SYSTEM MOVES EAST OF THE AREA. THESE STORMS ARE
NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

BRITT

The radar

The St Louis radar (KLSX), 47 km away, was scanning. The volume nearest the first event began at 11:00 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Franklin

When
December 28, 5:00 AM CST
Where
Franklin County, New Haven
Reported by
NEWSPAPER
Coordinates
38.411, -91.075 (the zone’s center; the record gives no point)

Lightning strikes caused damage at a couple of homes, knocked out telephone service across parts of town, and damaged a pump at the City Water Department. One home suffered broken windows, holes in the outside siding and inside drywall, and damage to household electronics. Two homes had to be evacuated after a lightning strike damaged a natural gas pipe.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482420.